Q. I stopped Lexapro and experiencing premature ejaculation then on. Why?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 18, 2020 and last reviewed on: Sep 15, 2020

Hi doctor,

I am experiencing premature ejaculation ever since I stopped using Lexapro (Escitalopram). I am very worried about this as it is damaging my sex life and in turn my self-esteem and was wondering if this is a temporary side affect of stoping Lexapro and if so how long does it last?

#

Hello,

Welcome to icliniq.com.

I can understand your situation. But sexual side effects related to tablet Lexapro are decreased libido or delayed orgasm or erectile dysfunction. I would like to say that actually some of SSRI (Fluoxetine) group of medication are used as a treatment of premature ejaculation. Still, if you think that you have premature ejaculation due to Lexapro then it will cure within a week of stopping your medication. I would like you to follow below lifestyle to deal with your depression and increase your self-esteem.

You should do exercises daily for 30 - 45 minutes like at least going for a walk. You should learn to do kegel exercise which can help you to deal with your problem of premature ejaculation.

You should do meditation for 20 minutes daily, just sit at one place in a comfortable position and try to concentrate on your normal breathing, do not stop or force yourself to stop your thoughts, just let it be.

You should eat healthy home-cooked foods, avoid junk foods.

You should spend quality time with friends and family daily or do video calls if you are leaving away from your family.

You should spend time on creative hobbies like reading good books, writing journals, painting, drawing, learning new skills or language or musical instruments.

You should take enough seven to eight hours of sleep daily.

You must avoid tobacco or alcohol or any substance abuse.

Live your life, do not just spend it. Be bold and confident.

I hope this helps.

Thank you doctor,

So you are saying that in case I do not suffer from premature ejaculation, and it is only a side effect from stopping Lexapro. Will it stop within a week of completely stopping the medication?

And a follow up question, if I do actually suffer from premature ejaculation, and it is something I only discover now, should I keep using Lexapro in order to prevent it? If so how much should I take? I am currently taking 15 mg. And how long should I wait before deciding whether I suffer from PE or if it is just a side effect?

#

Hello,

Welcome back to icliniq.com.

As per medication side effects details, there is no side effect of premature ejaculation from this medication. But as you feel that this is due to this medication then you completely stop this medication and wait for one week. If still, you have problem persistent then it is obvious that it is not due to Lexapro. I hope that you are getting my point. You can start with capsule Fluoxetine, which is more useful for premature ejaculation. It will also help you to deal with your depression. It belongs to the same group of Lexapro, you can use it but clinically capsule Fluoxetine is more successful than Lexapro for PME. You should also try to follow the above guidelines which will be more effective than even medication. Kegel exercise specifically is more effective.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What Is Premature Ejaculation?

Article Overview: A huge percentage of young men ejaculate within a few seconds or with minimal strokes during sexual intercourse. It is very stressful for both partners when this happens, and it can even lead to marital disharmony and discord. This is the most common male sexual problem. Fortunately, it can be overcome and even treated. Read Article


Dr. Poosha Darbha
Sexologist

Premature ejaculation (rapid climax within seconds) is common. It is natural in people with an overly sensitive penis, but it is distressing and disappointing for the couple. To overcome the problem naturally, one needs to understand how exactly it happens and learn how to stop it. It is somewhat li...  Read Article

Will my anxiety relapse if I stop SSRI?

Query: Hello doctor, I am a male who was diagnosed with generalized anxiety disorder (GAD) and social anxiety, eight years back. Initially, I was prescribed Paxil 20 mg, which helped treat my anxiety and depression but I started having side effects of weight gain, fatigue, and sexual dysfunction. When I st...  Read Full »

Is sleep disturbance a side effect of Fluoxetine?

Query: Hi doctor, I am very sad, and I am surrounded by negative thoughts and anxiety. I have taken Fluoxetine (Fludac 20) for 6 weeks. Now I am fine, but I wake up early in the morning around 3.30 AM. Hence having disturbed sleep in the morning. My doctor changed medicine to Flunil 40. I think this dose ...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.